Texas, 2007

Flash Flood in Texas, May 21, 2007

May 21, 2007 · NWS EWX · 1 event in 1 county or zone

Thunderstorms produced heavy rain and flash flooding in Eagle Pass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms produced heavy rain and flash flooding in Eagle Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 21, 5:25 AM CST, 5 minutes earlier.

Area forecast discussion, May 21, 5:25 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 AM CDT MON MAY 21 2007

.UPDATE...DUE TO THE PROGRESSION OF THE MCS INTO SOUTH CENTRAL
TEXAS...HAVE INCREASED THE POPS ACROSS THE AREA FOR TODAY. UPDATE
WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 443 AM CDT MON MAY 21 2007/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS THE RIO GRANDE THIS
MORNING. THE MODELS ARE NOT HANDLING THIS SYSTEM VERY WELL. THE
GFS MOS ONLY HAD 20-30 POPS ACROSS THE AREA TODAY...SO HAVE
INCREASED THE POPS SLIGHTLY IN OUR FAR WESTERN COUNTIES FOR TODAY.
THIS COULD BE A MORE UNSTABLE ENVIRONMENT FOR SOUTH CENTRAL TEXAS AS
GULF MOISTURE DEEPENS. PW VALUES ARE RUNNING JUST OVER AN INCH AT
KDRT...AND OVER ONE AND A HALF INCHES AT KCRP. WITH THE
PROGRESSION OF THIS SYSTEM AND THE CONVECTION NOW INITIATING
FARTHER EAST OF THE MAIN PRECIPITATION AREA...COULD MEAN MORE
CONVECTION FOR OUR AREA THIS AFTERNOON...THAN ORIGINALLY
ANTICIPATED.

A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO TEXAS ON THURSDAY. THE
MODEL TREND IS TO KEEP THE FRONT NORTH OF OUR AREA.
HOWEVER...THERE MAY BE ENOUGH MOMENTUM FOR A MCS TO MAKE IT INTO
THE HILL COUNTRY. DUE TO THE FRONTAL BOUNDARY STAYING TO THE NORTH
OF THE REGION...TEMPERATURES WILL NOT BE AFFECTED. THUS...THE
TEMPERATURES FOR THE WEEK WILL GENERALLY BE NEAR SEASONAL NORMALS.
TODAY WILL BE THE COOLEST DAY OF THE WEEK...WITH MAX TEMPERATURES
REMAINING BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  69  84  71  86 /  50  20  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  83  69  85  69  87 /  50  20  30  10  10
DEL RIO INTL AIRPORT           83  70  87  72  90 /  50  30  -   -   -
SAN ANTONIO INTL AIRPORT       81  68  84  70  86 /  50  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/11
Hazardous weather outlook, May 21, 5:02 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT MON MAY 21 2007

TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 65 km away, was scanning. The volume nearest the first event began at 11:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Maverick

When
May 21, 5:30 AM CST to 6:30 AM CST
Where
Maverick County, Eagle Pass
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
28.720, -100.500

Widely scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in the Eagle Pass area. The resulting flash flooding closed FM1021.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33405.